Hail, Lauderdale
- When
- April 26, 4:55 PM CST to 5:00 PM CST
- Where
- Lauderdale County, Ripley
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.730, -89.550
An upper level disturbance produced showers and thunderstorms during the afternoon and evening hours of April 26, 2013. Small hail and flash flooding occurred over parts of West Tennessee.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
An upper level disturbance produced showers and thunderstorms during the afternoon and evening hours of April 26, 2013. Small hail and flash flooding occurred over parts of West Tennessee. During the early morning hours of April 27, 2013 another upper level disturbance combined with an approaching warm front to produce additional showers and thunderstorms and isolated flash flooding across West Tennessee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 26, 4:13 PM CST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 513 PM CDT FRI APR 26 2013 .UPDATE... UPDATED TO INCREASE RAIN CHANCES CURRENT THROUGH 10PM ACROSS THE NORTH. && .DISCUSSION... EAST...WEST BAND OF HEAVIER SHOWERS AND STORMS IS LIKELY TO CONTINUE ACROSS THE NORTHERN MIDSOUTH COUNTIES...NEAR THE 850MB UPPER FRONT THROUGH EARLY EVENING. RAINFALL AMOUNTS IN THIS REGION COULD EASILY EXCEED ONE INCH THROUGH 10PM...ALONG WITH A FEW STORMS CAPABLE OF PRODUCING SMALL HAIL. HAVE UPDATED THE LATE AFTERNOON AND EVENING FORECAST ACCORDINGLY. JAB && .PREV DISCUSSION... /ISSUED 350 PM CDT FRI APR 26 2013/ DISCUSSION...20Z SURFACE ANALYSIS PLACES A 1029 MB RIDGE OF HIGH PRESSURE OVER THE OHIO VALLEY WITH A SURFACE LOW CENTERED OVER THE TEXAS PANHANDLE. A WARM FRONT EXTENDS SOUTHEAST FROM THE SURFACE LOW ACROSS EAST/NORTHEAST TEXAS INTO LOUISIANA THIS AFTERNOON. SHOWERS AND THUNDERSTORMS HAVE OCCURRED ACROSS THE MID SOUTH TODAY IN ASSOCIATION WITH A MID LEVEL SHORTWAVE TROUGH. TEMPERATURES AS OF 3 PM CDT RANGE FROM THE LOWER 70S ACROSS NORTHEAST MISSISSIPPI...AND 50S TO LOWER 60S ELSEWHERE. STRONG TO SEVERE THUNDERSTORM POTENTIAL ON SATURDAY IS THE PREDOMINANT CHALLENGE IN THIS AFTERNOON/S FORECAST. SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...A COMPLEX OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING ACROSS THE MID SOUTH LATE THIS AFTERNOON ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND NORTH MISSISSIPPI WILL MOVE EAST OF THE MID SOUTH BY EARLY THIS EVENING. ADDITIONAL RAIN SHOWERS ARE EXPECTED TO DEVELOP ACROSS THE MID SOUTH TONIGHT...ESPECIALLY OVERNIGHT AS ISENTROPIC ASCENT AND A WARM FRONT BEGINS TO APPROACH THE MID SOUTH. CONFIDENCE FOR THUNDERSTORMS TONIGHT REMAINS LOW AND WILL NOT INCLUDE IN FORECAST AT THIS TIME. SHORT TERM MODELS INDICATE A SURFACE LOW WILL MOVE FROM THE SOUTHERN PLAINS AND INTO THE LOWER MISSISSIPPI VALLEY BY SATURDAY AFTERNOON/EVENING. A 70 KT 300 MB UPPER LEVEL JET STREAK AND 35 KT 850 MB LOW LEVEL JET WILL MOVE ACROSS THE REGION SATURDAY INTO SATURDAY NIGHT. INCREASING INSTABILITY WITH SURFACE BASED CAPE VALUES APPROACHING 2000 J/KG...SUFFICIENT SHEAR WITH 0-6 KM BULK SHEAR VALUES BETWEEN 35 TO 50 KTS...AND MODERATELY STEEP MID LEVEL LAPSE RATES MAY RESULT IN THE DEVELOPMENT OF A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS THE MID SOUTH SATURDAY AFTERNOON INTO SATURDAY EVENING...MAINLY ACROSS EAST ARKANSAS AND NORTH MISSISSIPPI. THE MAIN THREATS WILL BE DAMAGING WINDS AND PERHAPS LARGE HAIL WITH ANY THUNDERSTORMS THAT BECOME SEVERE. A LIMITING FACTOR WITH THE STRONG/SEVERE THUNDERSTORM POTENTIAL ON SATURDAY/SATURDAY NIGHT WILL BE THE AMOUNT OF INSTABILITY AVAILABLE...ESPECIALLY IF CLOUD COVER REMAINS PREVALENT ACROSS THE FORECAST AREA. CONSEQUENTLY...WILL CONTINUE TO KEEP STRONG/SEVERE MENTION IN THE HAZARDOUS WEATHER OUTLOOK FROM THE PREVIOUS SHIFT. NONETHELESS...EVENING/MIDNIGHT SHIFTS WILL CONTINUE TO MONITOR SHORT TERM CONVECTIVE TRENDS AFTER THE 00Z MODEL DATA ARRIVES LATER TONIGHT. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL GRADUALLY BEGIN TO SUBSIDE SUNDAY AND SUNDAY NIGHT AS THE SURFACE LOW MOVES EAST OF THE LOWER MISSISSIPPI VALLEY. RAIN FREE WEATHER WILL RETURN FOR MONDAY AND MONDAY NIGHT. LONG TERM...(TUESDAY THROUGH FRIDAY)...12Z LONG TERM MODELS INDICATE MOISTURE WILL BEGIN TO INCREASE ONCE AGAIN ACROSS PORTIONS OF NORTH MISSISSIPPI TUESDAY AND TUESDAY NIGHT AS AN UPPER LEVEL LOW BEGINS TO DEVELOP ACROSS THE REGION. AT THE SAME TIME...AN UPPER LEVEL TROUGH IS EXPECTED TO MOVE ACROSS THE REGION WEDNESDAY NIGHT INTO THURSDAY MORNING WITH A CUT OFF LOW DEVELOPING ACROSS THE MISSISSIPPI VALLEY. LONG TERM MODELS ARE HAVING DIFFICULTIES RESOLVING THE UPPER LEVEL SYNOPTIC FEATURES AND THUS KEPT LOWER POPS BEYOND THURSDAY UNTIL MODELS COME INTO BETTER AGREEMENT. && .AVIATION... 18Z TAFS COMPLEX OF SHRA/TSRA WAS ADVANCING EAST ACROSS AR AT MIDDAY. EMBEDDED TSRA WAS NOT PARTICULARLY ROBUST WITH RESPECT TO RADAR REFLECTIVITY...BUT GOES IR IMAGERY SHOWED COLD CLOUD TOPS AND LIGHTNING DETECTION NETWORK SHOWED A FAIR AMOUNT OF CLOUD TO GROUND STRIKES. ONCE THE AFTERNOON SHRA/TSRA COMPLEX LIFTS OUT...SURFACE HEATING WANES AND THERE SHOULD BE A LULL IN TSRA...IF NOT SHRA... BEHIND THE DEPARTING WEAK DISTURBANCE. FOR THIS REASON...DID NOT EXTEND THE TS MENTION AS DEEP INTO THE EVENING HOURS AS WAS DEPICTED IN THE CCFP. WILL CONTINUE TO MONITOR. SHRA/TSRA CHANCES AND ASSOCIATED MVFR/IFR SHOULD RAMP UP CONSIDERABLY OVERNIGHT... WITH THE APPROACH OF A STRONGER UPPER LEVEL DISTURBANCE. RICH LOW LEVEL GULF MOISTURE WILL BE IN MUCH BETTER SUPPLY THAN IT WAS AT MIDDAY FRIDAY. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 58 74 58 73 / 70 80 50 30 MKL 52 71 56 72 / 80 90 60 30 JBR 55 71 55 71 / 80 90 40 10 TUP 55 73 62 74 / 60 80 60 50 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 319 AM CDT FRI APR 26 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271030- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 319 AM CDT FRI APR 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO POSSIBLY SEVERE STORMS ARE POSSIBLE SATURDAY AFTERNOON INTO THE EVENING HOURS ACROSS PORTIONS OF EAST CENTRAL ARKANSAS AND MUCH OF NORTH MISSISSIPPI. THE MAIN THREAT FROM THESE STORMS WOULD BE DAMAGING WIND AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The Memphis radar (KNQA), 52 km away, was scanning. The volume nearest the first event began at 22:53 UTC.
4 flash flood, 1 hail. Local standard time, as filed.
Heavy rain produced flash flooding across Crockett County. Many roads including some sate highways were flooded with up to two feet of water.
Heavy rain resulted in flash flooding across parts of Jackson. There was flooding along portions of Christmasville Road and at the corner of Skyline Drive and Summar Drive near the Jackson-Madison County General Hospital.
Heavy rain produced flash flooding in Brighton. Old Highway 51 was covered with eight to ten inches of water near the Brighton Elementary School. Other roads in Tipton County also were covered by several inches of water.
Heavy rain produced flash flooding in Jackson making A Street and North Kentucky Street impassable.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2013Every state in 2013This day in weather historyWarnings in Tennessee, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 447735, 447982, 447736, 447737, 447738.